MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.111.600
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent surgery for distal radius fractures by using the va-lcp system.During the surgery, the surgeon attached the guiding block onto the plate and inserted a k-wire through the k-wire hole of the guiding block at distal end.The surgeon felt something unusual with an inserting angle of the k-wire in an image intensifier.As he took out the plate, he found that the k-wire was inserted outside of the plate because the k-wire hole of the guiding block was bigger than usual.By using another k-wire hole, he completed the surgery with less than thirty (30) minute delay.The surgeon thought that the k-wire hole was likely made bigger when he inserted a k-wire, but the k-wire was not stuck in the guiding block, therefore, it is unthinkable that the hole was made bigger during the surgery.The surgery was completed successfully.The patient was reported as stable.Concomitant device reported: guide/compression/k-wires: trauma (part number unknown, lot unknown, quantity 1), va-lcp distal radius plate (part number unknown, lot unknown, quantity 1).This report involves one (1) guide block for 2 column plate 6 hole head/right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary investigation selection investigation site: customer quality (cq) zuchwil selected flow: damaged: visual | examples: deformed/bent/cracked/broken.Visual inspection: the evaluation has shown that the one of the two guide holes is deformed.The hole is widened up on the bottom side, the outer surface is convex in this area as the material was pressed outward.On top of the hole is on the opposite of bottom side damage the material compressed, there compression of the material caused a burr on top.There are strong stress marks in the hole visible.Dimensional inspection: the relevant dimensions of the hole cannot be verified anymore due to the observed damage.Document/specification review: drawing was reviewed to verify the relevant dimensions and the material requirements.The review of the manufacturing documents has shown that the dimensions where checked during the final inspection of the lot and that the used material was 1.4301 stainless steel as required.Investigation conclusion: the complaint is confirmed as one guide wire hole is deformed and therefore bigger than usual.During the performed evaluation no manufacturing related issue could be detected.The kind of the damage with the widened up hole on the bottom, the compressed material on top and the stress marks in the hole indicate that the damage was caused post-manufacturing.Based on the provided information the exact cause of this occurrence cannot be defined.The damage run diagonally through the hole, the damage on the bottom is opposite from the damage on top.This indicates that very high boom crowd force was applied onto the guiding block while still a guide wire was inserted in the hole, for example during the removal of the guiding block.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.111.600, lot: 14-4338, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: sept 29, 2014.No manufacturing related probable cause has been identified during the performed investigation and therefore no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10396185
Report Number8030965-2020-05894
Device Sequence Number16795706
Product Code FZX
UDI-Device Identifier07611819352520
UDI-Public(01)07611819352520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.600
Device Lot Number14-4338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK - PLATES: DISTAL RADIUS; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - PLATES: DISTAL RADIUS